MAUDE Adverse Event Report: ASPEN SURGICAL PRODUCTS, INC. DR FOG TREATED SPONGE, STERILE; ANTI-FOG

ASPEN SURGICAL PRODUCTS, INC. DR FOG TREATED SPONGE, STERILE; ANTI-FOG
Model Number DF-3120
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Complainant alleges "sterilization failure".
 
Additional Manufacturer Narrative
The devices are in process of being returned for evaluation.Please note that this report covers 6 lots of product (441972, 446445, 440498, 441971, 445268, 447389) with the same malfunction (sterile seal breach) and all were discovered at our distributor during inspection.Investigation is ongoing.Once we have additional relevant information, it will be submitted in s supplemental report.
 
Additional Manufacturer Narrative
The devices were returned for evaluation.After evaluation, it was clear that product was caught in the seal, causing a seal failure.During pre-treatment and oven drying, the df-3120 sponge can curl due to liner deformation, increasing its veritcal height.If it curls above the pouch height, it can interfere with the sealing mechanism and get sealed in the pouch.Due to previous concerns regarding similar issues, the work instructions have been updated with visual aids and removal steps for curled sponges.This will help reduce future seal related concerns.The root cause was manufacturing error.If any additional relevant information is identified, it will be submitted in a supplemental report.

Brand Name
DR FOG TREATED SPONGE, STERILE
Common Device Name
ANTI-FOG
Manufacturer (Section D)
ASPEN SURGICAL PRODUCTS, INC.
6945 southbelt dr se
caledonia MI 49316
Manufacturer Contact
terry hall
6945 southbelt dr se
caledonia, MI 49316
6166987100
MDR Report Key22109848
Report Number3002750084-2025-00021
Device Sequence Number17960850
Product Code OCT
UDI-Device Identifier00840113206926
UDI-Public00840113206926
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K932449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberDF-3120
Device Lot Number441972, 445445, 440498, 441971
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown